MAUDE Adverse Event Report: STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS BLOCKER; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48551000
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
A physician reported that an oasys blocker construct failed post-operatively as seen on x-ray imaging.Revision surgery has not been reported.This record represents part 4 of 5.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, lateral x-ray images were provided.It can be seen that three blockers on the left hand side have migrated out of the tulips of their respective screws.The blocker of superior most screw, on the left hand side, appears to be loosened and no longer captures the rod.The screw implanted adjacent to the superior most screw has migrated, still connected to the rod.The blocker of this screw appears to be loosened as well.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: loosening of spinal fixation implants can occur.Early mechanical loosening may result from inadequate initial fixation, latent infection, premature loading of the prosthesis or trauma.Late loosening may result from trauma, infection, biological complications or mechanical problems, with the subsequent possibility of bone erosion, migration and/or pain.As these implants remain in the patient, a conclusive root cause could not be established as further inspection could not take place.Some of the possible root causes are below: 1) the blocker(s) may not have been tightened to the recommended 3nm; the audible click of the disposable audible torque wrench could have been overlooked.The migration of the blocker(s) would compromise the capture of the rod.The unfastened rod could have placed excessive force on adjacent levels in the construct which could have lead to successive migration/loosening of blockers and screw.2) the rod on the left side of the oasys construct may not have been properly seated in the tulips of the implanted screws, causing instability in the construct and successive migration/loosening upon post-op movement.
 
Event or Problem Description
A physician reported that an oasys blocker failed post-operatively as seen on x-ray imaging.The blocker disengaged from its respective screws.No revision is planned at this time.This record represents blocker 4 of 5.

Brand Name
OASYS BLOCKER
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9678433
Report Number0009617544-2020-00017
Device Sequence Number2773935
Product Code NKG
UDI-Device Identifier04546540371508
UDI-Public04546540371508
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48551000
Device Catalogue Number48551000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1